Advertisement

Lithuanian Mathematical Journal

, Volume 58, Issue 4, pp 384–398 | Cite as

On extremal indices greater than one for a scheme of series

  • Anna A. Goldaeva
  • Alexey V. Lebedev
Article
  • 16 Downloads

Abstract

The classic extremal index θ is an important parameter of asymptotic behavior of maxima of stationary random sequences. For applications, however, it is interesting to investigatemore complex structures. Recently, the extremal index was generalized to a scheme of series of random length. If the exact extremal index does not exist, then we consider partial indices. In contrast to the classic index, partial indices can be greater than one. In this paper, we consider a new model, where left and right partial indices can be greater than one and equal to each other, although the exact index does not exist.

Keywords

extremal index scheme of series heavy tails maxima copula 

MSC

60G70 62G32 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    K. Avrachenkov, N.M. Markovich, and J.K. Sreedharan, Distribution and dependence of extremes in network sampling processes, Computational Social Networks, 2:12, 2015, available from:  https://doi.org/10.1186/s40649-015-0018-3.
  2. 2.
    A.N. Chuprunov, On convergence in law of maxima of independent identically distributed random variables with random coefficients, Theory Probab. Appl., 44(1):93–97, 2000.MathSciNetCrossRefGoogle Scholar
  3. 3.
    L. de Haan and A. Ferreira, Extreme Value Theory. An introduction, Springer, New York, 2006.CrossRefGoogle Scholar
  4. 4.
    L. de Haan, S.I. Resnick, H. Rootzén, and G.C. de Vries, Extremal behaviour of solutions to a stochastic difference equation with applications to ARCH processes, Stochastic Processes Appl., 32(2):213–224, 1989.MathSciNetCrossRefGoogle Scholar
  5. 5.
    P. Embrechts, C. Klüppelberg, and T. Mikosh, Modelling Extremal Events for Insurance and Finance, Springer, Berlin, Heidelberg, 2003.Google Scholar
  6. 6.
    M.V. Fedoryuk, Asymptotics: Integrals and Series, Nauka, Moscow, 1987 (in Russian).zbMATHGoogle Scholar
  7. 7.
    W. Feller, An Introduction to Probability and its Applications, Vol. 2, Wiley, New York, 1971.zbMATHGoogle Scholar
  8. 8.
    H. Ferreira, A.P. Martins, and L. Pereira, Clustering of high values in random fields, Extremes, 20(4):807–838, 2017.MathSciNetCrossRefGoogle Scholar
  9. 9.
    H. Ferreira and L. Pereira, How to compute the extremal index of stationary random fields, Stat. Probab. Lett., 78(11):1301–1304, 2008.MathSciNetCrossRefGoogle Scholar
  10. 10.
    H. Ferreira and L. Pereira, Point processes of exceedances by random fields, J. Stat. Plann. Inference, 142(3):773–779, 2012.MathSciNetCrossRefGoogle Scholar
  11. 11.
    J. Galambos, The Asymptotic Theory of Extreme Order Statistics, Wiley, New York, 1978.zbMATHGoogle Scholar
  12. 12.
    A.A. Goldaeva, Uniform estimator of the extremal index of stochastic recurrent sequences, Mosc. Univ. Math. Bull., 67(2):82–85, 2012.MathSciNetCrossRefGoogle Scholar
  13. 13.
    A.A. Goldaeva, Extremal indices and clusters in the linear recursive stochastic sequences, Theory Probab. Appl., 58(4):689–698, 2013.MathSciNetCrossRefGoogle Scholar
  14. 14.
    A.A. Goldaeva, Bounds for the extremal index of stochastic recurrent sequences, Math. Notes, 98(3):392–398, 2015.MathSciNetCrossRefGoogle Scholar
  15. 15.
    M.R. Leadbetter, G. Lindgren, and H. Rootzen, Extremes and Related Properties of Random Sequences and Processes, Springer, New York, 1986.zbMATHGoogle Scholar
  16. 16.
    A.V. Lebedev, Activity maxima in free-scale random networks with heavy tails, Inform. Primen., 5(4):13–16, 2011 (in Russian).Google Scholar
  17. 17.
    A.V. Lebedev, Activity maxima in some models of information networkswith random weights and heavy tails, Probl. Inf. Transm., 51(1):66–74, 2015.MathSciNetCrossRefGoogle Scholar
  18. 18.
    A.V. Lebedev, Extremal indices in the series scheme and their applications, Inform. Primen., 9(3):39–54, 2015 (in Russian).Google Scholar
  19. 19.
    N.M. Markovich, Quality assessment of the packet transport of peer-to-peer video traffic in high-speed networks, Perform. Eval., 70(1):28–44, 2013.CrossRefGoogle Scholar
  20. 20.
    N.M. Markovich, Modeling clusters of extreme values, Extremes, 17(1):97–125, 2014.MathSciNetCrossRefGoogle Scholar
  21. 21.
    N.M. Markovich, Clusters of extremes: Modeling and examples, Extremes, 20(3):519–538, 2017.MathSciNetCrossRefGoogle Scholar
  22. 22.
    R. Nelsen, An Introduction to Copulas, Springer, New York, 2006.zbMATHGoogle Scholar
  23. 23.
    S.Yu. Novak, Extreme Value Methods with Applications to Finance, Monogr. Stat. Appl. Probab., Vol. 122, CRC Press, Boca Raton, FL, 2012.Google Scholar
  24. 24.
    E. Pancheva, General limit theorems for maximum of independent random variables, Theory Probab. Appl., 31(4):645–657, 1987.MathSciNetCrossRefGoogle Scholar
  25. 25.
    Yu.L. Pavlov, On the limit distributions of the vertex degrees of conditional internet graphs, Discrete Math. Appl., 19(4):349–359, 2009.MathSciNetCrossRefGoogle Scholar
  26. 26.
    Yu.L. Pavlov, A biological problem and generalized allocation scheme, Discrete Math. Appl., 24(2):83–94, 2014.MathSciNetCrossRefGoogle Scholar
  27. 27.
    L. Pereira and H. Ferreira, Limiting crossing probabilities on random fields, J. Appl. Probab., 43(3):884–891, 2006.MathSciNetCrossRefGoogle Scholar
  28. 28.
    E.A. Savinov, Limit theorem for the maximum of random variables connected by IT-copulas of Student’s t-distribution, Theory Probab. Appl., 59(3):508–526, 2015.MathSciNetCrossRefGoogle Scholar
  29. 29.
    S.H. Sung, K. Budsaba, and A.I. Volodin, Complete convergence for arrays of negatively dependent random variables, Inform. Primen., 6(4):95–102, 2012.Google Scholar
  30. 30.
    D.Wajc, Negative association—definition, properties, applications, 2017, available from: http://www.cs.cmu.edu/~dwajc/notes/Negative Association.pdf.
  31. 31.
    V.M. Zolotarev, One-dimensional Stable Distributions, Transl. Math. Monogr., Vol. 65, AMS, Providence, RI, 1986.Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Probability Theory, Faculty of Mechanics and MathematicsLomonosov Moscow State UniversityMoscowRussia

Personalised recommendations